MAUDE Adverse Event Report: ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL VIO 27IN 3-0 S/A RB-1 MP; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y305H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.H3 investigation summary: the product was returned to ethicon for evaluation.One open sample was received for analysis.Product code: y305h.During visual inspection of the detached needle, the swage and attachment area was noted to be as expected.The barrel hole was examined, and remnant of suture was observed.The suture cannot be dispensed since have begun the degradation process this condition probably caused the detached needle.The time of exposure of the suture to the environment could not be determined.Per the sample condition, the functional test cannot be performed.The foil was visually inspected, and no anomalies were observed during the evaluation.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional information was requested, and the following was obtained via: if possible, please confirm if the suture was found broken in separate pieces or if the entire suture was detached from the needle.Detached from the needle please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an urology da vinci procedure on an unknown date and suture was used.Before use on the patient, it was reported by a sales rep that, when one package was opened, the suture and needle were cut off like a control release needle.It was noticed before use, so another product was used as a replacement.It was not a control release needle.During visual inspection of the detached needle, the swage and attachment area was noted to be as expected.The barrel hole was examined, and remnant of suture was observed.The suture cannot be dispensed since have begun the degradation process this condition probably caused the detached needle.The time of exposure of the suture to the environment could not be determined.Per the sample condition, the functional test cannot be performed.The foil was visually inspected, and no anomalies were observed during the evaluation.Further details are not provided from the hp.There were no adverse consequences reported.Additional information was requested.

Brand Name
MCRYL VIO 27IN 3-0 S/A RB-1 MP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21689919
Report Number2210968-2025-03135
Device Sequence Number21159205
Product Code GAN
UDI-Device Identifier10705031058712
UDI-Public(01)10705031058712(17)47118(10)UAMHPT
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY305H
Device Lot NumberUAMHPT
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown